MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72202067
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference: (b)(4).
 
Event or Problem Description
It was reported that during surgery, the harpoon of the twinfix broke.The procedure was completed changing the surgical technique.It is unknown if a delay occurred.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.An analysis of the customer provided image revealed that the anchor had been detached from the inserter.It could not be determined if the anchor was broken, as it was not shown in the image.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: ¿ breakage of the suture anchor can occur if the insertion site is not prepared with the recommended smith & nephew drill prior to implantation.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.¿ a relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
TWINFIX 2.8 TI W/NDL 22-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11322434
Report Number1219602-2021-00315
Device Sequence Number3334648
Product Code JDR
UDI-Device Identifier03596010619112
UDI-Public03596010619112
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model Number72202067
Device Catalogue Number72202067
Device Lot Number50702724
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;